Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
186 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dizziness and fatigue while on Amlodipine Besylate?

I am a 79yr old male in pretty good health and have not been on any medication. My BP has flutucated from 130/70 to 145/80 and recently my doc put me on Amlodipine Besylate 2.5mg one tablet daily. I have noticed lightheadedness especially when I stand up quickly and feeling very weak at times.Is this a normal reaction to this med.My readings have not changed very much in the 3 weeks I have been taking this med.
Tue, 8 May 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

All BP medicine can potentially cause dizziness on standing and it's called postural hypotension. I would suggest you check your BP readings on sitting and then after standing for 3 minutes as well, to see if there is any significant drop in blood pressure (i.e. more than 10). Generally, we advise people to take the pill just before sleeping if they suffer such things. Importantly the effects are mostly not permanent. If the side effects are persistent, then usage of the drug may wean off.

Hope I have answered your query. Let me know if I can assist you further.

Regards,      
Dr. Mahboob Ur Rahman
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I started taking Amlodipine Besylate , 5mg, 1/day, on June 14th. I have started having dizzy, light headed spells periodically for the last couple...